Sunday, December 4, 2022

Advil Sinus Congestion & Pain Dosage

The Right Way To Treat A Sinus Infection

Advil Sinus Congestion & Pain

5 min Read Time

Your head is throbbing, especially around your eyes. You cant stop coughing, and for some reason, your breath is terrible. Blowing your nose is a mess.

Bad news: You could have a sinus infection. Most frequently triggered by the common cold, over 30 million American adults are diagnosed with sinusitis yearly.

So, what exactly are sinus infections? How can you tell if you have one? And holy cow how can you feel better as quickly as possible?

Dont Miss: Best Medicine For Sinus Cold And Cough

Can I Take Advil Sinus Congestion & Pain If Im Pregnant Or Breastfeeding

If you are pregnant, you should not take ibuprofen unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

What Is The Maximum Amount Of Ibuprofen In A Day

Advil can be taken by adults and children aged 12 years and over.

For adults and children aged 12 years and above, Advil Tablets/Liquid Capsules/Rapid Release Tablets include an equivalent of 200 mg of ibuprofen. For these products, it is recommended to take 1 to 2 tablets or capsules, swallowed whole with water. If necessary, repeat dose every 4-6 hours. Do not exceed 6 tablets or liquid capsules in 24 hours. For Advil 12 Hour Extended Release tablets, it is recommended to take 1 tablet swallowed whole with water. Do not split, crush or chew. If necessary, repeat dose after 12 hours. Do not exceed 2 tablets in 24 hours.

Advil products for children under 12 years have different recommended doses and maximum limits per day depending on the age and weight of the child. Please refer to the specific Advil Childrenâs product to determine the appropriate dosing for your child.

You May Like: Where Does Sinus Cancer Spread To

Also Check: I Get A Sinus Infection Every Year

Does Ibuprofen Reduce Fever

The active ingredient in Advil is ibuprofen, an NSAID that is a pain reliever and fever reducer. Ibuprofen is the active ingredient in a range of over-the-counter medicines. Ibuprofen is classed as non-steroidal anti-inflammatory drug .

Body chemicals called prostaglandins produce pain and fever. Advil is an ibuprofen-based pain reliever brand that blocks the bodys production of these prostaglandins, therefore reducing pain and fever.

NSAIDs like ibuprofen are commonly used to manage mild to moderate pain , inflammation and fever in both adults and children.

What Form Does This Medication Come In

Advil Sinus Congestion &  Pain, Non

Liqui-Gels

Each light gold, liquid-filled gelatin capsule contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: D& C Yellow No. 10, FD& C Red No. 40, fractionated coconut oil, gelatin, iron oxide, polyethylene glycol, polyvinyl acetate phthalate, potassium hydroxide, propylene glycol, purified water, sorbitan, and sorbitol.

Caplets

Each beige, sugar-coated caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglyceride, ammonium hydroxide, carnauba wax, cellulose, cornstarch, croscarmellose sodium, iron oxides, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Daytime

Each caplet contains 200 mg of ibuprofen and 30 mg of pseudoephedrine. Nonmedicinal ingredients: acetylated monoglycerides, carnauba wax, cellulose, cornstarch, croscarmellose sodium, ethoxyethanol, iron oxides, lecithin, parabens, pharmaceutical glaze, pharmaceutical shellac, povidone, pregelatinized starch, silicon dioxide, simethicone, sodium benzoate, sodium lauryl sulfate, stearic acid, sucrose, and titanium dioxide.

Read Also: Best Sleeping Position For Sinus Drainage

Drugscom Printable Discount Card

The free Drugs.com Discount Card works like a coupon and can save you up to80% or more off the cost of prescription medicines, over-the-counter drugs and pet prescriptions.

Please note: This is a drug discount program, not an insurance plan.Valid at all major chains including Walgreens, CVS Pharmacy, Target, WalMart Pharmacy,Duane Reade and 65,000 pharmacies nationwide.

Ask A Doctor Before Use If

stomach bleeding warning applies to you you have problems or serious side effects from taking pain relievers or fever reducers you have a history of stomach problems, such as heartburn you have high blood pressure, heart disease, liver cirrhosis, kidney disease, asthma, thyroid disease, diabetes or have trouble urinating due to an enlarged prostate gland you are taking a diuretic

You May Like: Sinus Pressure Over The Counter

What Other Drugs Will Affect Advil Sinus Congestion & Pain

Ask your doctor before using Advil Sinus Congestion & Pain if you take an antidepressant. Taking certain antidepressants with an NSAID may cause you to bruise or bleed easily.

Ask a doctor or pharmacist before using Advil Sinus Congestion & Pain with any other medications, especially:

  • a blood thinner

  • heart or blood pressure medication, including a diuretic or “water pill” or

  • steroid medicine .

This list is not complete. Other drugs may affect Advil Sinus Congestion & Pain, including prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible drug interactions are listed here.

What Other Drugs Could Interact With This Medication

Advil Sinus Congestion & Pain – Crowdtap

There may be an interaction between ibuprofen pseudoephedrine and any of the following:

  • herbs that may increase the risk of bleeding
  • tricyclic antidepressants

If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:

  • stop taking one of the medications,
  • change one of the medications to another,
  • change how you are taking one or both of the medications, or
  • leave everything as is.

An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.

Recommended Reading: Do You Get Antibiotics For A Sinus Infection

How Should I Use This Medication

The usual recommended dose for adults and children older than 12 years is 1 or 2 caplets or liqui-gels every 4 to 6 hours as needed. Do not take more than 6 caplets or liqui-gels in 24 hours unless recommended by your doctor. Do not take for more than 3 days for a fever or for more than 5 days for cold symptoms.

For the childrens suspension, the dose depends on the childs age and weight and is given every 6 hours as needed. Do not give more than 4 doses a day unless recommended by your doctor. Use an oral syringe or medication cup to measure each dose of the suspension, as it gives a more accurate measurement than household teaspoons. Shake the suspension well before measuring a dose.

Many things can affect the dose of medication that a person needs, such as body weight, other medical conditions, and other medications. If your doctor has recommended a dose different from the one listed here, do not change the way that you are taking the medication without consulting your doctor.

It is important to take this medication exactly as recommended by your doctor or pharmacist. If you are taking this medication regularly and you miss a dose, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and continue with your regular dosing schedule. Do not take a double dose to make up for a missed one.If you are not sure what to do after missing a dose, contact your doctor or pharmacist for advice.

Compare With Similar Items

This item Advil Sinus Congestion and Pain, Sinus Relief Medicine, Pain Reliever and Fever Reducer with Ibuprofen and Phenylephrine HCl 20 Coated Tablets
4.8 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.7 out of 5 stars 4.8 out of 5 stars
Price

Ibuprofen 200mg , Phenylephrine HCI 10mg

Legal Disclaimer

Satisfaction Guarantee If for any reason you are not satisfied with any GSK Consumer Healthcare product, GSK Consumer Healthcare will provide you with a reimbursement within 45 days of the date of purchase. Please note that because GSK is unable to control the quality of our products sold by unauthorized sellers, the Guarantee is not available for products purchased from unauthorized sellers due to potential quality issues outside GSKâs control. Please contact GSK Consumer Healthcare directly for more information.

4.8 out of 5 stars

Recommended Reading: Best Meds For Allergies And Sinus

How To Use A Nasal Spray

Nasal sprays come in pump bottles or pressurized canisters. To use a nasal spray, do the following:

Gently blow your nose to remove as much mucus as possible.

Shake the container of nasal spray a few times, then keep your head upright and breathe out as slowly as possible.

Hold the nasal spray in one hand and insert the tip of the container into your nose with the tip aimed toward the back of your head. Use your finger to close the nostril on the opposite side.

Press down on the nasal spray canister and breathe in slowly through your nose if youre using a pressurized canister.

If youre using a pump bottle, squeeze the pump slowly as you breathe in through your nose.

Repeat this step for the other nostril and try not to blow your nose immediately afterward in order to give the solution time to work.

Patient Assistance & Copay Programs For Advil Sinus Congestion & Pain

(2 Pack) Advil Allergy &  Congestion Relief (20 Count) Pain Reliever ...

Patient assistance programs are usually sponsored by pharmaceutical companies and provide free ordiscounted medicines and copay programs to low income or uninsured and under-insured people who meet specific guidelines.Eligibility requirements vary for each program.

There are currently no Patient Assistance Programs that we know about for this drug.

Also Check: Can I Have A Sinus Infection Without Congestion

Typical Dosing For Ibuprofen/pseudoephedrine

Each caplet contains 200 mg of ibuprofen and 30 mg pseudoephedrine.

  • Adults and children age 12 years and up: The typical dose is 1 caplet by mouth every 4 to 6 hours while youre having symptoms. If your symptoms dont get better with 1 caplet, you can take 2 caplets. Dont use more than 6 caplets in 24 hours unless your provider specifically told you to do so.
  • Children age less than 12 years: Do not use.

Heart Attack And Stroke

  • Risk factors: History of heart problems | Taking high doses of ibuprofen/phenylephrine | Taking ibuprofen/phenylephrine for a long time | History of or planned heart surgery

Since ibuprofen/phenylephrine contains ibuprofen , it can raise your risk of blood clots, which can cause a heart attack or stroke. Try to take the lowest dose for the shortest time. If you have heart problems, talk to your healthcare provider before starting this medication. Dont take ibuprofen/phenylephrine if you had, or will have, heart surgery. Call 911 or seek immediate help if you experience chest pain, shortness of breath, weakness on one side of your body, or trouble speaking or walking.

You May Like: Does Bactrim Treat Sinus Infection

Are There Any Other Precautions Or Warnings For This Medication

Before you begin using a medication, be sure to inform your doctor of any medical conditions or allergies you may have, any medications you are taking, whether you are pregnant or breast-feeding, and any other significant facts about your health. These factors may affect how you should use this medication.

You May Like: Advil Cold And Sinus Dosage By Weight

Advil Sinus Congestion & Pain Warnings/precautions:

My Smiley360 Advil Sinus Congestion And Pain Campaign

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or pain/nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Also Check: Things To Take For Sinus Infection

Treat Sinus Pain With Humidity

Dry, thick mucus in your nose and sinus passages can form crusts that block sinus drainage and trap viruses and other particles. Increasing humidity and getting more fluid into your body can help your mucus thin out and get moving again, says Dr. Das. Some natural ways to get your sinuses draining and relieve sinus pressure include drinking plenty of fluids using a humidifier avoiding cold, dry air taking plenty of steamy showers and drinking a cup of hot tea or soup.

What Are The Side Effects Of Advil Sinus Congestion & Pain

Get emergency medical help if you have signs of an allergic reactionor a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using this medicine and call your doctor at once if you have:

  • severe dizziness or nervousness, trouble sleeping
  • swelling, rapid weight gain
  • shortness of breath
  • new or worsening stomach pain or
  • signs of stomach bleedingbloody or tarry stools, coughing up blood or vomit that looks like coffee grounds.

Common side effects may include:

  • heartburn, stomach pain
  • sleep problems or
  • feeling nervous or excited.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Also Check: Herbal Treatment For Sinus Infection

Advil Sinus Congestion & Pain Side Effects

Get emergency medical help if you have signs of an allergic reaction or a severe skin reaction .

Get emergency medical help if you have signs of a heart attack or stroke: chest pain spreading to your jaw or shoulder, sudden numbness or weakness on one side of the body, slurred speech, leg swelling, feeling short of breath.

Stop using Advil Sinus Congestion & Pain and call your doctor at once if you have:

  • sleep problems or

  • feeling nervous or excited.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Before Taking This Medicine

Advil Congestion Relief Packets

Ibuprofen can increase your risk of fatal heart attack or stroke, even if you don’t have any risk factors. Do not use this medicine just before or after heart bypass surgery .

Ibuprofen may also cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are using ibuprofen, especially in older adults.

You should not use this medicine if you are allergic to ibuprofen or phenylephrine, or if you have ever had an asthma attack or severe allergic reaction after taking aspirin or an NSAID.

Ask a doctor or pharmacist if this medicine is safe to use if you have:

  • liver or kidney disease or

  • if you drink 3 or more alcoholic drinks per day.

If you are pregnant, you should not take ibuprofen unless your doctor tells you to. Taking an NSAID during the last 20 weeks of pregnancy can cause serious heart or kidney problems in the unborn baby and possible complications with your pregnancy.

Ask a doctor before using this medicine if you are breastfeeding.

Advil Sinus Congestion & Pain is not approved for use by anyone younger than 12 years old.

Also Check: How To Relieve Toothache From Sinus Infection

How Is This Medicine Best Taken

Use this medicine as ordered by your doctor. Read all information given to you. Follow all instructions closely.

  • Take with or without food. Take with food if it causes an upset stomach.

What do I do if I miss a dose?

  • If you take this medicine on a regular basis, take a missed dose as soon as you think about it.
  • If it is close to the time for your next dose, skip the missed dose and go back to your normal time.
  • Do not take 2 doses at the same time or extra doses.
  • Many times this medicine is taken on an as needed basis. Do not take more often than told by the doctor.

Advil Cold & Sinus Warnings/precautions:

Increased risk of severe stomach bleeding . History of GI disorders . Increased risk of heart attack or failure, and stroke. Hypertension. Heart disease. Recent stroke. Liver cirrhosis. Renal disease. Asthma. Thyroid disease. Diabetes. GI or urinary obstruction. Reevaluate if fever persists or worsens > 3 days or nasal congestion lasts > 7 days. Elderly. Pregnancy : not recommended. Nursing mothers.

Also Check: Do Doctors Give Antibiotics For Sinus Infection

Read Also: How Do You Relieve Sinus Pressure Headaches

Pharmacist Tips For Ibuprofen/pseudoephedrine

Some people have a hard time sleeping after taking ibuprofen/pseudoephedrine because pseudoephedrine can cause insomnia. If you have a hard time falling asleep after taking this medication, take it earlier in the day and not too close to bedtime.

Stop using ibuprofen/pseudoephedrine and contact your provider if you have a fever that lasts more than 3 days, nasal congestion that lasts for more than 7 days, or if there is redness or swelling in a painful area. These might be signs of a serious infection or medical condition.

If you get nervous, dizzy, or cant sleep, or if any new symptoms appear or your symptoms get worse, stop taking ibuprofen/pseudoephedrine. Contact your provider right away because these might be signs of a more serious medical condition.

Dont start any new medications while taking ibuprofen/pseudoephedrine, especially other NSAIDs or decongestants, without talking to your provider or pharmacist first. Doing so can raise your risk of severe side effects, including stomach bleed, heart attack, stroke, or even death. Tell your provider or pharmacist about all the medications youre taking to make sure ibuprofen/pseudoephedrine is safe for you.

Dont take ibuprofen/pseudoephedrine if youre taking or have taken an MAOI, such as selegiline or phenelzine , within the past 2 weeks. This combination can cause dangerous changes to your blood pressure. If you have taken an MAOI in the past 2 weeks, contact your provider for other options to treat your symptoms.

Popular Articles
Related news